Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A restriction theorem for semisimple Lie groups of rank one

Author: Juan A. Tirao
Journal: Trans. Amer. Math. Soc. 279 (1983), 651-660
MSC: Primary 22E46
MathSciNet review: 709574
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathfrak{g}_{\mathbf{R}}} = {\mathfrak{f}_{\mathbf{R}}} + {\mathfrak{p}_{\mathbf{R}}}$ be a Cartan decomposition of a real semisimple Lie algebra $ {\mathfrak{g}_{\mathbf{R}}}$ and let $ \mathfrak{g} = \mathfrak{f} + \mathfrak{p}$ be the corresponding complexification. Also let $ {\mathfrak{a}_{\mathbf{R}}}$ be a maximal abelian subspace of $ {\mathfrak{p}_{\mathbf{R}}}$ and let $ \mathfrak{a}$ be the complex subspace of $ \mathfrak{p}$ generated by $ {\mathfrak{a}_{\mathbf{R}}}$. We assume $ \dim {\mathfrak{a}_{\mathbf{R}}} = 1$. Now let $ G$ be the adjoint group of $ \mathfrak{g}$ and let $ K$ be the analytic subgroup of $ G$ with Lie algebra $ {\text{ad}}_\mathfrak{g}(\mathfrak{f})$. If $ S^\prime(\mathfrak{g})$ denotes the ring of all polynomial functions on $ \mathfrak{g}$ then clearly $ S^\prime(\mathfrak{g})$ is a $ G$-module and a fortiori a $ K$-module. In this paper, we determine the image of the subring $ S^\prime{(\mathfrak{g})^K}$ of $ K$-invariants in $ S^\prime(\mathfrak{g})$ under the restriction map $ f \mapsto f{\vert _{\mathfrak{f} + \mathfrak{a}}}(f \in S^\prime{(\mathfrak{g})^K})$.

References [Enhancements On Off] (What's this?)

  • [1] B. Kostant, On the existence and irreducibility of certain series of representations, Lie Groups and their Representations, 1971 Summer School in Math. (I. M. Gelfand, editor), Wiley, New York, 1975, pp. 231-330. MR 0399361 (53:3206)
  • [2] B. Kostant and S. Rallis, Orbits and representations associated with symmetric spaces, Amer. J. Math. 93 (1971), 753-809. MR 0311837 (47:399)
  • [3] B. Kostant and J. Tirao, On the structure of certain subalgebras of a universal enveloping algebra. Trans. Amer. Math. Soc. 218 (1976) 133-154. MR 0404367 (53:8169)
  • [4] G. Warner, Harmonic analysis on semi-simple Lie groups. I, Springer-Verlag, New York, 1972. MR 0498999 (58:16979)
  • [5] J. Lepowsky, Algebraic results on representations of semisimple Lie groups, Trans. Amer. Math. Soc. 176 (1973), 1-44. MR 0346093 (49:10819)
  • [6] J. Dixmier, Algèbres enveloppantes, Gauthier-Villars, Paris, 1974. MR 0498737 (58:16803a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E46

Retrieve articles in all journals with MSC: 22E46

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society